MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD IAG BC PRO; PERIPHERAL IV CATHETERS
Catalog Number 392533
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd iag bc pro incomplete needle retraction.The following information was provided by the initial reporter: safety mechanism did not work as intended.Needle did not retract all the way into the housing leaving the contaminated sharp exposed.
 
Event or Problem Description
Additional information from customer: there was 2 needlesticks to nurses.
 
Additional Manufacturer Narrative
Investigation results: the complaint that the needle failed to fully retract was confirmed; however, the root cause could not be determined from the photographs that were provided for investigation.One photo showed just a short section of the needle extending from the grip, which indicated that the safety mechanism was activated and the needle was partially retracted.This type of damage can occur if the barrel is damaged, which prevents full retraction of the needle hub and needle.The barrel is being held in the photo, which obscured a portion of the needle hub and barrel.The root cause of the reported issue could not be determined from the photo.A device history record review showed no non-conformances associated with this issue during the production of the reported production batches.Complaints received for this device and reported condition will continue to be tracked and trended.

Brand Name
BD IAG BC PRO
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key19169763
Report Number1710034-2024-00347
Device Sequence Number7949147
Product Code FOZ
UDI-Device Identifier00382903925339
UDI-Public(01)00382903925339
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number392533
Device Lot Number4012524
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Supplement Date Received by Manufacturer06/14/2024
Initial Report FDA Received Date04/23/2024
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown